Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do Meds Help PN?
May 28, 2004

I am 18 months infected, with very good T Cells and low VL which by themselves would not indicate starting ART treatment. However in the last 2 weeks I've been diagnosed with peripheral neuropathy in hand, feet and other areas. I'm on low dose neurontin, 100mg 3 times a day, which is managing the pain. My question is would ART meds likely assist in healing or preventing further progression of the neuropathy? Your help is appreciated. Regards.

Response from Dr. Henry

It would be a little unusual to have HIV peripheral neuropathy develop in feet and hands at the same time in the setting of good surrogate markers though I have occasionally seen that. I assume you have had a good neurologic work-up including perhaps nerve conduction studies to further define your complaints? When other causes have been eliminated, a trial of HIV therapy for 6 months or so may be warranted to see if that intervention improves the symptoms you are experiencing. KH



Previous
medication
Next
joint pain 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement